MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER
Model Number C408503
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Following completion of an ep study, the sheath snapped close to the hub leaving a portion in the patient.When attempting to remove the sheath from the femoral vein, the sheath snapped when pulling it, and approximately 11cm of the device remains in the vasculature.The remaining sheath was snared with a forceps which was inserted under the skin for removal.There were no consequences to the patient.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported material separation remains unknown.

Brand Name
ENGAGE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16597435
Report Number3005334138-2023-00115
Device Sequence Number4511846
Product Code DYB
UDI-Device Identifier05414734052832
UDI-Public05414734052832
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberC408503
Device Catalogue NumberC408503
Device Lot Number8518354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown